Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 119, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2001, 12:47 PM CDT for DeKalb County, Warren County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 12:47 PM CDT (17:47 UTC)
- Expired
- Jun 26, 2001, 1:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties DeKalb County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 261750 SVRBNA TNC041-177-261815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1247 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DE KALB COUNTY IN TENNESSEE NORTHERN WARREN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MCMINNVILLE * UNTIL 115 PM CDT * AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF MCMINNVILLE...MOVING NORTHWEST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 8 MILES EAST OF WOODBURY AT 115 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPEC=TED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ GIRODO LAT...LON 3562 8565 3578 8555 3601 8600 3582 8614
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:39 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 26, 10:39 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1039 AM CDT TUE JUN 26 2001 CURRENTLY...MID CLOUD IS ERODING AWAY...AND MORE SUN IS WARMING THE GROUND. TEMPS WERE IN THE LOWER AND MIDDLE 70S...COOLER PLATEAU. WINDS WERE LIGHT OUT OF THE SOUTHEAST. UPPER LOW WAS CENTERED RIGHT OVER NORTHERN MIDDLE TENNESSEE. 700MB COLD POOL AXIS FROM SE ILLINOIS TO SOUTHERN MIDDLE TENNESSEE. CONVECTION HAS ALREADY BEGUN IN NORTHWEST ALABAMA...WHERE SUN HAS BEEN OUT FOR SOME TIME. CONVECTIVE TEMPS AROUND MIDDLE TENNESSEE ARE 78-79 DEGREES. SHOULD SEE THE START OF THUNDERSTORMS BETWEEN 11AM AND NOON. CAPE VALUES ON MORNING BNA SOUNDING AND MODIFIED AFTERNOON SOUNDING SHOW SIMILAR INSTABILITY AS YESTERDAY IN THE EAST. CAPE AROUND 1500J/KG AND LIS IN THE -4 TO -5 RANGE. LOOK FOR SMALL HAIL AND GUSTY DOWNDRAFTS FROM THE INDIVIDUAL STORMS. WIND FIELDS ALOFT ARE TOO WEAK TO SUPPORT ANY ORGANIZED ACTIVITY. WILL LIKELY LOWER THE FORECAST HIGHS THE WEST ZONE (MOST OF THE CWA). MID 80S GOING HERE...AND WITH COLD POOL ALOFT...DYNAMIC COOLING EFFECTS TO RESULT IN 80 TO 85 ZONE. UPDATE IN A FEW MINUTES... .BNA...NONE. DICKSON 15
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 33 min |
| Jun 26, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 27 min |
| Jun 26, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 36 min |
| Jun 26, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 36 min |
| Jun 26, 1:30 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jun 26, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 24 min |
| Jun 26, 1:37 PM CDT | Flash Flood Warning | OHX | Warren | 113 min |
| Jun 26, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 36 min |
| Jun 26, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 36 min |
| Jun 26, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 42 min |
| Jun 26, 2:10 PM CDT | Flash Flood Warning | OHX | Lincoln | 2 hr |
| Jun 26, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 31 min |
| Jun 26, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Moore | 38 min |
| Jun 26, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 45 min |
| Jun 26, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jun 26, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 35 min |
| Jun 26, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 39 min |
| Jun 26, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 31 min |
| Jun 26, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 34 min |
| Jun 26, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Jun 26, 4:28 PM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Jun 26, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 13 min |
| Jun 26, 4:44 PM CDT | Flash Flood Warning | OHX | Overton, Pickett | 2 hr |
| Jun 26, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 43 min |
| Jun 26, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 26 min |
| Jun 26, 5:26 PM CDT | Flash Flood Warning | OHX | Putnam | 2 hr |
| Jun 26, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 49 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 43 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 43 min |
| Jun 26, 6:26 PM CDT | Flash Flood Warning | OHX | Overton, Pickett, Putnam | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.